Advanced Search
Article Contents
Article Contents

Global existence and convergence of nondimensionalized incompressible Navier-Stokes equations in low Froude number regime

This research is supported by the Basque Government through the BERC 2018-2021 program and by Spanish Ministry of Economy and Competitiveness MINECO through BCAM Severo Ochoa excellence accreditation SEV-2017-0718 and through project MTM2017-82184-R funded by (AEI/FEDER, UE) and acronym DESFLU and by the European Research Council through the Starting Grant project H2020-EU.1.1.-639227 FLUID INTERFACE

Abstract Full Text(HTML) Related Papers Cited by
  • We prove that the incompressible, density dependent, Navier-Stokes equations are globally well posed in a low Froude number regime. The density profile is supposed to be increasing in depth and linearized around a stable state. Moreover if the Froude number tends to zero we prove that such system converges (strongly) to a two-dimensional, stratified Navier-Stokes equations with full diffusivity. No smallness assumption is considered on the initial data.

    Mathematics Subject Classification: Primary: 35B25, 76D03; Secondary: 76D33.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] S. Alinhac and P. Gérard, Opérateurs Pseudo-Différentiels et Théorème de Nash-Moser, Savoirs Actuels, InterEditions, Paris; Éditions du Centre National de la Recherche Scientifique (CNRS), Meudon, 1991.
    [2] A. BabinA. Mahalov and B. Nicolaenko, Regularity and integrability of $3$D Euler and Navier-Stokes equations for rotating fluids, Asymptot. Anal., 15 (1997), 103-150.  doi: 10.3233/ASY-1997-15201.
    [3] A. BabinA. Mahalov and B. Nicolaenko, Global regularity of 3D rotating Navier-Stokes equations for resonant domains, Indiana Univ. Math. J., 48 (1999), 1133-1176. 
    [4] A. V. BabinA. Mahalov and B. Nicolaenko, 3D Navier-Stokes and Euler equations with initial data characterized by uniformly large vorticity, Indiana Univ. Math. J., 50 (2001), 1-35.  doi: 10.1512/iumj.2001.50.2155.
    [5] H. Bahouri, J.-Y. Chemin and R. Danchin, Fourier analysis and nonlinear partial differential equations, Grundlehren der Mathematischen Wissenschaften, 343, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-16830-7.
    [6] J.-M. Bony, Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sci. École Norm. Sup. (4), 14 (1981), 209-246.  doi: 10.24033/asens.1404.
    [7] Frédéric Charve, Étude de Phénomènes Dispersifs en Mécanique des Fluides Géophysiques, Ph.D. thesis, École Polytechnique, 2004.
    [8] F. Charve, Global well-posedness and asymptotics for a geophysical fluid system, Comm. Partial Differential Equations, 29 (2005), 1919-1940.  doi: 10.1081/PDE-200043510.
    [9] F. Charve, Convergence of weak solutions for the primitive system of the quasigeostrophic equations, Asymptot. Anal., 42 (2005), 173-209. 
    [10] F. Charve and V.-S. Ngo, Global existence for the primitive equations with small anisotropic viscosity, Rev. Mat. Iberoam., 27 (2011), 1-38.  doi: 10.4171/RMI/629.
    [11] J.-Y. Chemin, Remarques sur l'existence globale pour le système de Navier-Stokes incompressible, SIAM J. Math. Anal., 23 (1992), 20-28.  doi: 10.1137/0523002.
    [12] J.-Y. Chemin, À propos d'un problème de pénalisation de type antisymétrique, J. Math. Pures Appl. (9), 76 (1997), 739-755.  doi: 10.1016/S0021-7824(97)89967-9.
    [13] J.-Y. Chemin, Perfect Incompressible Fluids, Oxford Lecture Series in Mathematics and its Applications, 14, The Clarendon Press, Oxford University Press, New York, 1998.
    [14] J.-Y. CheminB. DesjardinsI. Gallagher and E. Grenier, Fluids with anisotropic viscosity, M2AN Math. Model. Numer. Anal., 34 (2000), 315-335.  doi: 10.1051/m2an:2000143.
    [15] J.-Y. Chemin, B. Desjardins, I. Gallagher and E. Grenier, Anisotropy and dispersion in rotating fluids, in Nonlinear Partial Differential Equations and Their Applications, Stud. Math. Appl., 31, North-Holland, Amsterdam, 2002,171–192. doi: 10.1016/S0168-2024(02)80010-8.
    [16] J.-Y. CheminB. DesjardinsI. Gallagher and E. Grenier, Ekman boundary layers in rotating fluids, ESAIM Control Optim. Calc. Var., 8 (2002), 441-466.  doi: 10.1051/cocv:2002037.
    [17] J.-Y. Chemin, B. Desjardins, I. Gallagher and E. Grenier, Mathematical Geophysics. An Introduction to Rotating Fluids and the Navier-Stokes Equations, Oxford Lecture Series in Mathematics and its Applications, 32, The Clarendon Press, Oxford University Press, Oxford, 2006.
    [18] B. Cushman-Roisin and J.-M. Beckers, Introduction to Geophysical Fluid Dynamics: Physical and Numerical Aspects, International Geophysics Series, 101, Elsevier/Academic Press, Amsterdam, 2011.
    [19] B. Desjardins and E. Grenier, Low Mach number limit of viscous compressible flows in the whole space, R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci., 455 (1999), 2271-2279.  doi: 10.1098/rspa.1999.0403.
    [20] A. Dutrifoy, Examples of dispersive effects in non-viscous rotating fluids, J. Math. Pures Appl. (9), 84 (2005), 331-356.  doi: 10.1016/j.matpur.2004.09.007.
    [21] P. F. Embid and A. J. Majda, Low Froude number limiting dynamics for stably stratified flow with small or finite Rossby numbers, Geophys. Astrophys. Fluid Dynam., 87 (1998), 1-50.  doi: 10.1080/03091929808208993.
    [22] E. FeireislI. Gallagher and A. Novotný, A singular limit for compressible rotating fluids, SIAM J. Math. Anal., 44 (2012), 192-205.  doi: 10.1137/100808010.
    [23] H. Fujita and T. Kato, On the Navier-Stokes initial value problem. I, Arch. Rational Mech. Anal., 16 (1964), 269-315.  doi: 10.1007/BF00276188.
    [24] I. Gallagher and L. Saint-Raymond, Weak convergence results for inhomogeneous rotating fluid equations, J. Anal. Math., 99 (2006), 1-34.  doi: 10.1007/BF02789441.
    [25] J. Ginibre and G. Velo, Generalized Strichartz inequalities for the wave equation, J. Funct. Anal., 133 (1995), 50-68.  doi: 10.1006/jfan.1995.1119.
    [26] E. Grenier and N. Masmoudi, Ekman layers of rotating fluids, the case of well prepared initial data, Comm. Partial Differential Equations, 22 (1997), 953-975.  doi: 10.1080/03605309708821290.
    [27] S. Ibrahim and T. Yoneda, Long-time solvability of the Navier-Stokes-Boussinesq equations with almost periodic initial large data, J. Math. Sci. Univ. Tokyo, 20 (2013), 1-25. 
    [28] O. A. Ladyženskaja, Solution "in the large" to the boundary-value problem for the Navier-Stokes equations in two space variables, Soviet Physics. Dokl., 123 (3) (1958), 1128-1131. 
    [29] J. Leray, Étude de diverses équations intégrales non linéaires et de quelques problèmes que pose l'hydrodynamique, 1933, 82pp.
    [30] J.-L. Lions and G. Prodi, Un théorème d'existence et unicité dans les équations de Navier-Stokes en dimension 2, C. R. Acad. Sci. Paris, 248 (1959), 3519-3521. 
    [31] N. Masmoudi, Ekman layers of rotating fluids: The case of general initial data, Comm. Pure Appl. Math., 53 (2000), 432-483.  doi: 10.1002/(SICI)1097-0312(200004)53:4<432::AID-CPA2>3.0.CO;2-Y.
    [32] V.-S. Ngo, Rotating fluids with small viscosity, Int. Math. Res. Not. IMRN, 2009 (2009), 1860-1890.  doi: 10.1093/imrn/rnp004.
    [33] V.-S. Ngo and S. Scrobogna, Dispersive effects of weakly compressible and fast rotating inviscid fluids, Discrete Contin. Dyn. Syst., 38 (2018), 749-789.  doi: 10.3934/dcds.2018033.
    [34] V.-S. Ngo and S. Scrobogna, On the influence of gravity on density-dependent incompressible periodic fluids, J. Differential Equations, 267 (2019), 1510-1559.  doi: 10.1016/j.jde.2019.02.011.
    [35] J. Pedlosky, Geophysical Fluid Dynamics, Springer-Verlag, New York, 1987. doi: 10.1007/978-1-4612-4650-3.
    [36] L. Schwartz, Sur l'impossibilité de la multiplication des distributions, C. R. Acad. Sci. Paris, 239 (1954), 847-848. 
    [37] S. Scrobogna, Derivation of limit equations for a singular perturbation of a 3D periodic Boussinesq system, Discrete Contin. Dyn. Syst., 37 (2017), 5979-6034.  doi: 10.3934/dcds.2017259.
    [38] S. Scrobogna, Highly rotating fluids with vertical stratification for periodic data and vanishing vertical viscosity, Rev. Mat. Iberoam., 34 (2018), 1-58.  doi: 10.4171/RMI/980.
    [39] E. M. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Mathematical Series, 43, Princeton University Press, Princeton, NJ, 1993.
    [40] R. Takada, Strongly stratified limit for the 3d inviscid Boussinesq equations, Arch. Ration. Mech. Anal., 232 (2019), 1475-1503.  doi: 10.1007/s00205-018-01347-4.
    [41] K. Widmayer, Convergence to stratified flow for an inviscid 3D Boussinesq system, Commun. Math. Sci., 16 (2018), 1713-1728.  doi: 10.4310/CMS.2018.v16.n6.a10.
  • 加载中

Article Metrics

HTML views(885) PDF downloads(192) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint